Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 166, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 9, 2016, 2:36 AM CDT for Miami County, Kansas. It took effect at Sep 10, 2016, 12:06 AM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2016, 2:36 AM CDT (07:36 UTC)
- In effect from
- Sep 10, 2016, 12:06 AM CDT
- Expired
- Sep 13, 2016, 3:09 AM CDT
- In force
- 3 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Miami County, KS
The radar
The Pleasant Hill radar (KEAX), 68 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marais Des Cygnes River at Osawatomie (OSMK1).
- Action stage
- 23 ft
- Minor stage
- 28 ft
- Moderate stage
- 45 ft
- Major stage
- 48 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
654
WGUS43 KEAX 090736
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
236 AM CDT FRI SEP 9 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...Kansas...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Marais Des Cygnes River at Osawatomie affecting Miami County.
Marais Des Cygnes River at La Cygne affecting Linn County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-100736-
/O.NEW.KEAX.FL.W.0164.160910T1440Z-160912T0000Z/
/VLYM7.1.ER.160910T1440Z.160910T1800Z.160911T0000Z.NO/
236 AM CDT FRI SEP 9 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River at Valley City.
* from Saturday morning to Sunday evening.
* At 2:00 AM Friday the stage was 5.4 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Saturday morning and
continue to rise to near 23.0 feet by early Saturday afternoon. The
river will fall below flood stage by Saturday evening.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 5.4 Fri 02 AM 23.0 early Saturday
afternoon
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-100735-
/O.NEW.KEAX.FL.W.0165.160911T0540Z-160913T1933Z/
/BLVM7.1.ER.160911T0540Z.160912T0000Z.160912T1933Z.NO/
236 AM CDT FRI SEP 9 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River near Blue Lick.
* from late Saturday night to Tuesday afternoon.
* At 1:45 AM Friday the stage was 9.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and
continue to rise to near 27.0 feet by Sunday evening. The river
will fall below flood stage by early Monday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 9.5 Fri 02 AM 27.0 Sunday evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
KSC121-100735-
/O.NEW.KEAX.FL.W.0166.160910T0506Z-160913T0809Z/
/OSMK1.1.ER.160910T0506Z.160911T0600Z.160912T0809Z.NO/
236 AM CDT FRI SEP 9 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Marais Des Cygnes River at Osawatomie.
* from late tonight to late Monday night.
* At 1:30 AM Friday the stage was 16.8 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 32.8 feet by early Sunday morning. The
river will fall below flood stage by Monday morning.
* At 31.0 feet...347th Road or Main Street east of Highway 169 is
under water.
* At 28.0 feet...Low-lying areas along the river begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Marais Des Cygnes River
Osawatomie 28 16.8 Fri 01 AM 32.8 early Sunday morning
&&
LAT...LON 3856 9507 3850 9478 3839 9476 3839 9482 3852 9507
$$
KSC107-100735-
/O.NEW.KEAX.FL.W.0167.160910T1226Z-160914T0053Z/
/LCGK1.1.ER.160910T1226Z.160911T1800Z.160913T0053Z.NO/
236 AM CDT FRI SEP 9 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Marais Des Cygnes River at La Cygne.
* from Saturday morning to Tuesday evening.
* At 2:15 AM Friday the stage was 6.8 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue
to rise to near 29.0 feet by early Sunday afternoon. The river will
fall below flood stage by Monday evening.
* At 25.0 feet...Low lying farmland and other rural land floods.
&&
Latest
Location FS Stage Day/Time Forecast
Marais Des Cygnes River
La Cygne 25 6.8 Fri 02 AM 29.0 early Sunday afternoon
&&
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476 3835 9483
$$2 follow-up statements
226
WGUS83 KEAX 091521
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1021 AM CDT FRI SEP 9 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
...The Flood Warning continues for the following rivers in
Missouri...Kansas...
Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.
Marais Des Cygnes River at Osawatomie affecting Miami County.
Marais Des Cygnes River at La Cygne affecting Linn County.
Petite Saline Creek near Boonville affecting Cooper County.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-101521-
/O.EXT.KEAX.FL.W.0168.160910T2347Z-160912T0014Z/
/BLRM7.1.ER.160910T2347Z.160911T0000Z.160911T0014Z.UU/
1021 AM CDT FRI SEP 9 2016
The Flood Warning continues for
The Big Creek at Blairstown.
* from Saturday evening to Sunday evening.
* At 10:00 AM Friday the stage was 12.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday evening and continue
to rise to near 20.0 feet by Saturday evening. The river will fall
below flood stage by Saturday evening.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 12.9 Fri 10 AM 20.0 Saturday evening
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC101-159-091551-
/O.CAN.KEAX.FL.W.0164.000000T0000Z-160912T0000Z/
/VLYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1021 AM CDT FRI SEP 9 2016
The Flood Warning is cancelled for
The Blackwater River at Valley City.
* At 10:00 AM Friday the stage was 5.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest below flood stage with a value of
13.5 feet early Sunday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 5.0 Fri 10 AM 13.5 early Sunday morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-091551-
/O.CAN.KEAX.FL.W.0165.000000T0000Z-160913T1933Z/
/BLVM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1021 AM CDT FRI SEP 9 2016
The Flood Warning is cancelled for
The Blackwater River near Blue Lick.
* At 9:45 AM Friday the stage was 11.0 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will crest below flood stage with a value of
19.0 feet Sunday evening.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 11.0 Fri 10 AM 19.0 Sunday evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
KSC121-101520-
/O.EXT.KEAX.FL.W.0166.160911T0600Z-160912T1200Z/
/OSMK1.1.ER.160911T0600Z.160911T0600Z.160911T1200Z.NO/
1021 AM CDT FRI SEP 9 2016
The Flood Warning continues for
The Marais Des Cygnes River at Osawatomie.
* from late Saturday night to Monday morning.
* At 7:30 AM Friday the stage was 17.6 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise to near flood stage early
Sunday morning.
* At 28.0 feet...Low-lying areas along the river begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Marais Des Cygnes River
Osawatomie 28 17.6 Fri 07 AM 28.0 early Sunday morning
&&
LAT...LON 3856 9507 3850 9478 3839 9476 3839 9482 3852 9507
$$
KSC107-101520-
/O.EXT.KEAX.FL.W.0167.160911T1121Z-160912T1607Z/
/LCGK1.1.ER.160911T1121Z.160911T1200Z.160911T1607Z.NO/
1021 AM CDT FRI SEP 9 2016
The Flood Warning continues for
The Marais Des Cygnes River at La Cygne.
* from Sunday morning to Monday morning.
* At 9:15 AM Friday the stage was 12.5 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 25.1 feet by Sunday morning. The river will fall below
flood stage by late Sunday morning.
* At 25.0 feet...Low lying farmland and other rural land floods.
&&
Latest
Location FS Stage Day/Time Forecast
Marais Des Cygnes River
La Cygne 25 12.5 Fri 09 AM 25.1 Sunday morning
&&
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476 3835 9483
$$
MOC053-101520-
/O.EXT.KEAX.FL.W.0162.000000T0000Z-160911T1822Z/
/BONM7.1.ER.160910T0742Z.160910T1200Z.160910T1822Z.UU/
1021 AM CDT FRI SEP 9 2016
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* until Sunday afternoon.
* At 9:30 AM Friday the stage was 8.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 17.5 feet by Saturday morning. The river
will fall below flood stage by early Saturday afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 8.2 Fri 09 AM 17.5 Saturday morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$
MOC013-037-083-101520-
/O.EXT.KEAX.FL.W.0163.160910T1736Z-160912T0019Z/
/URHM7.1.ER.160910T1736Z.160910T1800Z.160911T0019Z.UU/
1021 AM CDT FRI SEP 9 2016
The Flood Warning continues for
The South Grand River at Urich.
* from Saturday afternoon to Sunday evening.
* At 10:15 AM Friday the stage was 10.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday afternoon and
continue to rise to near 24.1 feet by early Saturday afternoon. The
river will fall below flood stage by Saturday evening.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 10.8 Fri 10 AM 24.1 early Saturday
afternoon
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$484
WGUS83 KEAX 100459
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1159 PM CDT FRI SEP 9 2016
...The Flood Warning is cancelled for the following rivers in
Kansas...Missouri...
Marais Des Cygnes River at Osawatomie affecting Miami County.
Marais Des Cygnes River at La Cygne affecting Linn County.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-110459-
/O.EXT.KEAX.FL.W.0168.160910T1700Z-160911T2159Z/
/BLRM7.1.ER.160910T1700Z.160910T1800Z.160910T2159Z.UU/
1159 PM CDT FRI SEP 9 2016
The Flood Warning continues for
The Big Creek at Blairstown.
* from Saturday afternoon to Sunday afternoon.
* At 11:00 PM Friday the stage was 13.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday afternoon and
continue to rise to near 20.2 feet by early Saturday afternoon. The
river will fall below flood stage by Saturday afternoon.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 13.5 Fri 11 PM 20.2 early Saturday
afternoon
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
KSC121-100529-
/O.CAN.KEAX.FL.W.0166.000000T0000Z-160912T1200Z/
/OSMK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1159 PM CDT FRI SEP 9 2016
The Flood Warning is cancelled for
The Marais Des Cygnes River at Osawatomie.
* At 7:30 PM Friday the stage was 18.7 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will crest below flood stage with a value of
26.3 feet early Sunday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Marais Des Cygnes River
Osawatomie 28 18.7 Fri 07 PM 26.3 early Sunday morning
&&
LAT...LON 3856 9507 3850 9478 3839 9476 3839 9482 3852 9507
$$
KSC107-100529-
/O.CAN.KEAX.FL.W.0167.000000T0000Z-160912T1607Z/
/LCGK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1159 PM CDT FRI SEP 9 2016
The Flood Warning is cancelled for
The Marais Des Cygnes River at La Cygne.
* At 11:15 PM Friday the stage was 17.4 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will crest below flood stage with a value of
24.5 feet early Sunday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Marais Des Cygnes River
La Cygne 25 17.4 Fri 11 PM 24.5 early Sunday morning
&&
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476 3835 9483
$$
MOC013-037-083-100529-
/O.CAN.KEAX.FL.W.0163.000000T0000Z-160912T0019Z/
/URHM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1159 PM CDT FRI SEP 9 2016
The Flood Warning is cancelled for
The South Grand River at Urich.
* At 11:15 PM Friday the stage was 14.3 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will crest below flood stage with a value of
22.2 feet early Saturday afternoon.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 14.3 Fri 11 PM 22.2 early Saturday
afternoon
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 9, 12:39 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 9, 12:39 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1239 AM CDT FRI SEP 9 2016
.Discussion...
Issued at 359 PM CDT THU SEP 8 2016
It's going to be wet the next 36 hours as deep layer moisture
from the eastern Pacific dominates the region while a shear axis
across the Central Plains slowly gets absorbed into the prevailing
westerlies. Currently, the shear axis is languishing on the southern
edge of the prevailing 300 mb jet, ahead of a decent shortwave
trough noted dropping into Montana today. Perturbations in the
southwest flow, associated with the shear axis, will keep stormy
activity bubbling up for the remainder of the afternoon and
overnight hours with a cold front, associated with the Montana
trough, sweeping through Friday afternoon and evening bringing
another round of storms.
For Tonight...rain activity today has been bubbling up in southeast
Kansas thanks to the continued moisture transport across the
southern Plains into a modest surface ridge anchored across Missouri
and eastern Kansas. This activity has struggled to spread north
through the day with the anchored surface ridge, but this evening
the nocturnal jet will help push activity farther north; though
confidence on how far north is low. Storms will be non-severe
overnight, but with precipitable water values around 2 inches expect
all our storms to be very efficient at making rainfall. Otherwise,
have include some patchy fog across the northern few tiers of
counties as storms might not get that far north, allowing for some
patchy fog due to the excessive amount of moisture trapped in the
boundary layer.
For Friday...stormy activity may be ongoing Friday morning, though
much of the activity is expected to be settling to the south and
east by that time with no severe weather expected. However, while
the mid to late morning hours of Friday look relatively dry, Friday
afternoon and the overnight hours will see a progressive line of
storms sweep across the region along with cold front. The front
should press into northwest Missouri during the mid-afternoon hours
Friday with storms already bubbling up along the front as it moves
into Missouri and Kansas. Precipitable water values will still be
around 2 inches Friday afternoon and evening; but, with the front
sweeping in, expect 0-6 KM shear values to ramp up to 30 to 40 knots
which would be more than enough to organize storms leaving
marginally large hail and winds as the expected threats. However,
the torrential rain with the storms will likely cause flooding
issues. Will keep the going flash flood watch as is for tonight, as
much of the heaviest rain will likely be south of I-70 overnight. We
may have to extend the watch farther north for Friday afternoon and
evening depending on how and when the storms arrive.
Saturday into Monday...we will be behind the cold front from Friday,
thus bringing some truly beautiful conditions to the region this
afternoon. Expect highs both Saturday and Sunday to wallow around in
the 70s with 80s likely returning for Monday.
Next rain event to watch for after Friday night will be next Tuesday
into Wednesday as another trough dips into the northern Plains.
&&
.Aviation...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1239 AM CDT FRI SEP 9 2016
Widespread thunderstorms from near ICT to south of KC should mostly
stay south of the KC area this morning, though some northward
progression could bring storms as far north as IXD with lighter rain
spreading further north toward MCI around 3-4 AM. After this activity
clears out toward sunrise, most of today looks clear until a line of
thunderstorms moves in from the northwest toward sunset.
&&
.EAX Watches/Warnings/Advisories...
KS...Flash Flood Watch through Saturday morning for KSZ057-060.
MO...Flash Flood Watch through Saturday morning for MOZ043>045-053-
054.
&&
Discussion...Cutter
Aviation...HawblitzelHazardous weather outlook, Sep 8, 5:59 AM CDT, 20 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 559 AM CDT THU SEP 8 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 559 AM CDT THU SEP 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORNING THUNDERSTORMS PRODUCING HEAVY RAINS SOUTH OF A KANSAS CITY TO KIRKSVILLE LINE. A FEW STRONG THUNDERSTORMS POSSIBLE SOUTH OF THE MISSOURI RIVER THIS AFTERNOON. HEAVY RAINS POSSIBLE TONIGHT WITH FLASH FLOODING A CONCERN. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COUPLE PERIODS OF THUNDERSTORMS FRIDAY THROUGH FRIDAY NIGHT. SEVERE STORMS AND HEAVY RAINS PRODUCING FLASH FLOODING ARE POSSIBLE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Sep 8, 11:38 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1138 PM CDT THU SEP 8 2016
KSZ057-060-090530-
MIAMI KS-LINN KS-
1138 PM CDT THU SEP 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR LINN AND SOUTH CENTRAL MIAMI
COUNTIES UNTIL 1230 AM CDT...
AT 1138 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF PARKER...OR 9 MILES EAST OF GARNETT...MOVING
NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLEASANTON...LA CYGNE...MOUND CITY...PARKER...
BLUE MOUND AND PRESCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3804 9507 3821 9508 3825 9507 3826 9506
3834 9506 3844 9475 3804 9466
TIME...MOT...LOC 0438Z 234DEG 41KT 3824 9507
MELLSpecial weather statement, Sep 9, 12:09 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1209 AM CDT FRI SEP 9 2016
KSZ060-MOZ053-090600-
LINN KS-BATES MO-
1209 AM CDT FRI SEP 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINN AND WESTERN BATES
COUNTIES UNTIL 100 AM CDT...
AT 1209 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LA CYGNE...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUTLER...ADRIAN...PLEASANTON...LA CYGNE...LINN VALLEY...AMSTERDAM...
AMORET...FOSTER...MERWIN...PASSAIC AND WORLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3809 9471 3834 9478 3839 9464 3839 9461
3840 9461 3848 9441 3847 9437 3817 9420
TIME...MOT...LOC 0509Z 247DEG 41KT 3827 9469
MELLThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 11:38 PM CDT | Special Weather Statement | EAX | Linn | 52 min |
| Sep 9, 2:27 AM CDT | Areal Flood Advisory | EAX | Linn, Miami | 6 hr |
| Sep 9, 2:36 AM CDT | River Flood Warning | EAX | Linn | 5 days |
| Sep 9, 6:23 PM CDT | Special Weather Statement | EAX | Atchison, Doniphan | 37 min |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.